Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

What is the treatment for big, red, itchy and dry skin patch on face?

Dec 2013
User rating for this question
Answered by

Practicing since : 2002
Answered : 4128 Questions
I have a big, red, itchy and dry skin patch on my face. I have tried different lotions and cleansers. Showering at night instead of morning. It has been going on for a couple of months. I have exfoliated, and used different make up. What else can I do?
Posted Thu, 26 Dec 2013 in Skin Hair and Nails
Answered by Dr. Sanjay Kumar Kanodia 1 hour later
Brief Answer: Kindly provide imporant details Detailed Answer: Hi, I can understand your concern for the rash on the face. Though the picture is quite helpful in making the diagnosis of "Rosacea" or "contact allergic dermatitis" but I would like to further confirm any of these by certain relevant things. Can be you please answer some of the relevant things to my diagnosis: - Your age, sex and marital status. - the site of first appearance of redness. Anything specific you noted when it started - Any increase or decrease in the rash since its appearance or has it been completely the same through out its appearance. Has the rash completely subsided any time. - Any history of itching and burning or any other symptom felt on the rash. - Any aggravating factor such as by heat, sunlight, spicy food or any other factor. - Your personal history of taking some medicines/ smoking / alcohol. I hope together we will be able to sole your problem. For the interim of the help: do not apply any kind of cosmetics, no scrubbing and no exposure to external environment. Hoping to hear soon from you. Regards, Dr Sanjay Kumar Kanodia MD- Dermatology
Above answer was peer-reviewed by
Follow-up: What is the treatment for big, red, itchy and dry skin patch on face? 11 minutes later
32 female single started out just under eyes spread to nose has not completely subsided at any time. some days are more red than others it does itch and burns at times I have not realizedany aggravating factor no smoking and no alchol only take prescription meds for depression/anxiety
Answered by Dr. Sanjay Kumar Kanodia 14 hours later
Brief Answer: Kindly see the details below Detailed Answer: Hi, Welcome to the forum again and thanks for sending the relevant important information. After getting all the information it appears to be mainly contact allergic dermatitis and is aggravated by the factors of cosmetics and exfoliation. Let me explain you the complete thing- Our skin is normally maintained by its own renewal process. Whenever the skin is exposed to certain chemical products then the skin sometimes become very much sensitive. This sensitivity produces redness and patchy appearance. By the use of more cosmetics and other products the sensitivity increases. Exfoliation is one more method of aggravating it. Let me guide you some important points for the betterment: - As said previously do not use any cosmetics on face. - No scrubbing and exfoliation please. - Stop any kind of experimentation on face. - Give cold/warm compresses for 2-3 times. It can be done according to the soothing of skin by either of cold or bit XXXXXXX warm water. - Start Fluticasone cream on the red areas. Apply this in a very thin layer two time day. Apply in a very thin layer so that it should not be visible to the naked eye. DO not massage just apply very gently and lightly. Apply 2 times for 7 days and then one time for next 7 days before stopping. Do not apply beyond 14 days of period. -If you feel dryness on face then you can apply a plane bland moisturizer without any fragrance in it. Apply it as and when required very thinly and do not massage. - Take tablet loratadine two time a day if itching is present. This is safe tablet and can be taken upto 3-4 times. - Avoid direct sunlight exposure. - Avoid long hours of work on computers. - Drink plenty of liquids and eat fruits and green leafy vegetables. You will get good benefit in 3-4 days. Still if you are not getting adequate response then you may need oral steroid for short period under dermatological supervision. Hope these information will help you. If you have any further queries I will be glad to help. Regards, Dr Sanjay Kumar Kanodia MD- Dermatology
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor